MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP II 5X21 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP II 5X21 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER
Model Number ET009521
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Patient identifier: (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported via the excellent study, a 53-year-old female ((b)(6)) with a history of ischemic stroke, hypertension, myocardial infarction, and mitral valve replacement with a witnessed stroke on (b)(6) 2019 with an mtici score of 0, nihss score of 27, and mrs score of 0.The patient underwent an endovascular mechanical thrombectomy using a 5mm x 21mm embotrap ii (et009521/18j091av) device on (b)(6) 2019.The suspected origin of the embolism was cardioembolic.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The embotrap device was attempted to be used as the first line of treatment in this subject for intracranial clot removal.The first, second, and third passes were made with the embotrap ii device at the right m2 segment of the middle cerebral artery (mca) (3 min incubation) resulting in an mtici score of 2b with no clot retrieval.No further passes were made.All three passes were made using a 0.027 marksman microcatheter (medtronic), a 9 cello (medtronic), and a 0.068 ace intermediate catheter (penumbra).During the procedure, the patient experienced a perforation in the distal branch of the middle cerebral artery.The principal investigator assessed this event as mild in severity, serious, not related to the study device, but casually related to the study procedure.The event required in-patient hospitalization or prolongation of existing hospitalization, but it was not treated.The event was resolved and the patient recovered on the same day as the event.There were no reported study device deficiencies.The 24-hour post-procedure nihss score was 4.The patient was discharged to another hospital on (b)(6) 2019 with an nihss score of 1 and an mrs score of 1.The device was not available for analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Vessel perforation is a known potential complication associated with the use of the embotrap device and is mentioned in the instructions for use (ifu) as such.Per the principal investigator¿s assessment, the device performed as intended and the event was not related to the study device, but casually related to the study procedure.However, the event occurred on the same day as the procedural use of the device and the relationship of the embotrap ii device to the reported event cannot be excluded.Therefore, this event is considered serious and mdr reportable.In addition, this event prolonged the patient¿s hospitalization.The file will be re-reviewed if additional information is received at a later date.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported via the excellent study, a 53-year-old female (subject 765-034) with a history of ischemic stroke, hypertension, myocardial infarction, and mitral valve replacement with a witnessed stroke on (b)(6) 2019 with an mtici score of 0, nihss score of 27, and mrs score of 0.The patient underwent an endovascular mechanical thrombectomy using a 5mm x 21mm embotrap ii (et009521/18j091av) device on (b)(6) 2019.The suspected origin of the embolism was cardioembolic.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The embotrap device was attempted to be used as the first line of treatment in this subject for intracranial clot removal.The first, second, and third passes were made with the embotrap ii device at the right m2 segment of the middle cerebral artery (mca) (3 min incubation) resulting in an mtici score of 2b with no clot retrieval.No further passes were made.All three passes were made using a 0.027 marksman microcatheter (medtronic), a 9 cello (medtronic), and a 0.068 ace intermediate catheter (penumbra).During the procedure, the patient experienced a perforation in the distal branch of the middle cerebral artery.The principal investigator assessed this event as mild in severity, serious, not related to the study device, but casually related to the study procedure.The event required in-patient hospitalization or prolongation of existing hospitalization, but it was not treated.The event was resolved and the patient recovered on the same day as the event.There were no reported study device deficiencies.The 24-hour post-procedure nihss score was 4.The patient was discharged to another hospital on (b)(6) 2019 with an nihss score of 1 and an mrs score of 1.

Brand Name
EMBOTRAP II 5X21 REVASC. DEV.
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3 ballybritt
business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15233595
Report Number3011370111-2022-00079
Device Sequence Number6292753
Product Code NRY
UDI-Device Identifier10886704081319
UDI-Public10886704081319
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/19/2021
Device Model NumberET009521
Device Catalogue NumberET009521
Device Lot Number18J091AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2022
Initial Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.027 MARKSMAN MICROCATHETER (MEDTRONIC); 0.068 ACE INTERMEDIATE CATHETER (PENUMBRA); 9 CELLO (MEDTRONIC)
Outcome Attributed to Adverse Event Hospitalization;
Patient Age53 YR
Patient SexFemale
Patient Weight92 KG